Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Are Leg Cramps and Swellings Side Affects of Evista?

08/04/2008

Question:

I have been on Evista for over a year, with few side effects. But for the last few months, I have been experienced severe leg swelling, especially after sitting for more than 10 minutes, and leg cramps at night. Many of the Evista info indicates these are possible side effects. Should I stop taking it?

Answer:

Leg cramps are a side effect of Evista.  The leg swelling is more concerning and should be evaluated by your physician as soon as possible.  If you are having any pain or tenderness in the leg (as can happen with blood clots), you should be seen immediately.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati